Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 54, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at May 2, 2009, 2:19 PM EDT for Dade County, Georgia. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2009, 2:19 PM EDT (18:19 UTC)
- Expired
- May 4, 2009, 1:37 PM EDT
- In force
- 47 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 54 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 13.93 ft at May 2, 2009, 8:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 021819 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 219 PM EDT SAT MAY 02 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC083-030757- /O.NEW.KFFC.FL.W.0054.090502T1819Z-090503T0757Z/ /ENGG1.1.ER.090502T1810Z.090502T2100Z.090503T0157Z.UU/ 219 PM EDT SAT MAY 02 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * FROM THIS AFTERNOON UNTIL LATE TONIGHT. * AT 2PM SATURDAY THE STAGE WAS 11.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 13.0 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. * AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.1 FEET ON JAN 23 1999. $$
9 follow-up statements
000 WGUS42 KFFC 022125 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 PM EDT SAT MAY 02 2009 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC083-031125- /O.EXT.KFFC.FL.W.0054.000000T0000Z-090504T0454Z/ /ENGG1.2.ER.090502T1810Z.090503T1100Z.090503T2254Z.UU/ 525 PM EDT SAT MAY 02 2009 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR new england * UNTIL LATE SUNDAY NIGHT * AT 5 PM SATURDAY THE STAGE WAS 13.7 FEET and rising. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING. * AT 17.0 FEET...MODERATE FLOODING BEGINS. SEVERAL SMALL BUILDINGS NEAR NEW ENGLAND HAND-GLIDING RECREATION PARK BEGIN TO FLOOD. SEVERAL ROADS WILL BE CLOSED INCLUDING SELLS LANE...MASON ROAD... AND CREEK ROAD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 17.2 FEET ON JAN 7 2009. $$
000 WGUS82 KFFC 030055 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 855 PM EDT SAT MAY 02 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC083-031455- /O.EXT.KFFC.FL.W.0054.000000T0000Z-090504T0440Z/ /ENGG1.1.ER.090502T1810Z.090503T1000Z.090503T2240Z.UU/ 855 PM EDT SAT MAY 02 2009 ...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL LATE SUNDAY NIGHT. * AT 8PM SATURDAY THE STAGE WAS 14.1 FEET AND RISING SLOWLY. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EVENING. * AT 17.0 FEET...MODERATE FLOODING BEGINS. SEVERAL SMALL BUILDINGS NEAR NEW ENGLAND HAND-GLIDING RECREATION PARK BEGIN TO FLOOD. SEVERAL ROADS WILL BE CLOSED INCLUDING SELLS LANE...MASON ROAD... AND CREEK ROAD. $$
000 WGUS82 KFFC 030633 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 233 AM EDT SUN MAY 03 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC083-032033- /O.EXT.KFFC.FL.W.0054.000000T0000Z-090504T0240Z/ /ENGG1.1.ER.090502T1810Z.090503T0030Z.090503T2040Z.UU/ 233 AM EDT SUN MAY 03 2009 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL THIS EVENING. * AT 2AM SUNDAY THE STAGE WAS 13.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED. $$
000 WGUS82 KFFC 031151 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 751 AM EDT SUN MAY 03 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC083-032030- /O.EXT.KFFC.FL.W.0054.000000T0000Z-090503T2030Z/ /ENGG1.1.ER.090502T1810Z.090503T0030Z.090503T1430Z.UU/ 751 AM EDT SUN MAY 03 2009 ...FLOOD WARNING UNTIL THIS AFTERNOON...THE FLOOD WARNING CONTINUES FOR LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL THIS AFTERNOON. * AT 7AM SUNDAY THE STAGE WAS 12.7 FEET AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED. $$
000 WGUS42 KFFC 031940 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 PM EDT SUN MAY 03 2009 LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC083-040940- /O.EXT.KFFC.FL.W.0054.000000T0000Z-090505T0100Z/ /ENGG1.1.ER.090502T1810Z.090503T0030Z.090504T1900Z.UU/ 340 PM EDT SUN MAY 03 2009 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL MONDAY EVENING * AT 3 PM SUNDAY THE STAGE WAS 12.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON. * AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.1 FEET ON JAN 23 1999. $$
000 WGUS82 KFFC 040450 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1250 AM EDT MON MAY 04 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC083-041850- /O.CON.KFFC.FL.W.0054.000000T0000Z-090505T0100Z/ /ENGG1.1.ER.090502T1810Z.090503T0030Z.090504T1900Z.UU/ 1250 AM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL THIS EVENING. * AT 12AM MONDAY THE STAGE WAS 13.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE TO SLOWLY RISE TO 13.7 FEET AND THEN BEGIN FALLING BY LATE THIS MORNING. * AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED. $$ GAC313-041849- /O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.090504T0120Z.090504T0345Z.000000T0000Z.UU/ 1250 AM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL THIS AFTERNOON. * AT 11PM SUNDAY THE STAGE WAS 16.4 FEET AND SLOWLY RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 16.0 FEET. * FORECAST TO SLOWLY RISE TO 17.0 FEET BY NOON TODAY AND THEN START FALLING TO BELOW FLOOD STAGE BY THIS EVENING. $$
000 WGUS82 KFFC 041239 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 839 AM EDT MON MAY 04 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN GEORGIA... CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND WHITFIELD COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEKS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC083-050100- /O.CON.KFFC.FL.W.0054.000000T0000Z-090505T0100Z/ /ENGG1.1.ER.090502T1810Z.090503T0030Z.090504T1900Z.UU/ 839 AM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL THIS EVENING. * AT 8 AM MONDAY THE STAGE WAS 13.1 FEET...AND FALLING SLOWLY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT 13.0 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED. $$ GAC313-050238- /O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.090504T0120Z.090504T1200Z.000000T0000Z.UU/ 839 AM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL FURTHER NOTICE. * AT 8 AM MONDAY THE STAGE WAS 17.0 FEET...AND RISING SLOWLY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16.0 FEET. $$ GAC129-213-313-041309- /O.CAN.KFFC.FL.W.0055.000000T0000Z-090505T1905Z/ /TLNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 839 AM EDT MON MAY 04 2009 THE FLOOD WARNING IS CANCELLED FOR THE CONASAUGA RIVER NEAR TILTON * THIS MORNING. * AT 8 AM MONDAY THE STAGE WAS 14.0 FEET...AND RISING SLOWLY. * FLOOD STAGE IS 18.0 FEET. * THE RIVER WILL CONTINUE TO RISE AND CREST AROUND 15.8 FEET AFTER MIDNIGHT. HOWEVER...IT WILL REMAIN BELOW FLOOD STAGE. $$
000 WGUS82 KFFC 041459 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1059 AM EDT MON MAY 04 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEKS IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC083-050100- /O.CON.KFFC.FL.W.0054.000000T0000Z-090505T0100Z/ /ENGG1.1.ER.090502T1810Z.090503T0030Z.090504T1900Z.UU/ 1059 AM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL MONDAY EVENING. * AT 10 AM MONDAY THE STAGE WAS 12.6 FEET AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12.0 FEET. * THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. $$ GAC313-050458- /O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.090504T0120Z.090504T1445Z.000000T0000Z.UU/ 1059 AM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL FURTHER NOTICE. * AT 10 AM MONDAY THE STAGE WAS 17.0 FEET AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16.0 FEET. $$
000 WGUS82 KFFC 041737 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 137 PM EDT MON MAY 04 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN GEORGIA... LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY && GAC083-041837- /O.CAN.KFFC.FL.W.0054.000000T0000Z-090505T0100Z/ /ENGG1.1.ER.090502T1810Z.090503T0030Z.090504T1705Z.UU/ 137 PM EDT MON MAY 04 2009 THE FLOOD WARNING IS CANCELLED FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * FOR THIS AFTERNOON. * AT 1 PM MONDAY THE STAGE WAS 11.8 FEET...AND FALLING. * FLOOD STAGE IS 12.0 FEET. * THE CREEK WILL CONTINUE TO FALL FOR THE NEXT FEW DAYS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 2, 11:13 AM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 2, 11:13 AM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1113 AM EDT SAT MAY 2 2009 .UPDATE... QUICK UPDATE TO INCREASE POPS A BIT ACROSS THE EXTREME NORTH FOR THE REST OF THE MORNING WITH WIDESPREAD SHOWERS/SCATTERED THUNDERSTORMS MOVING ACROSS THE AREA. 49 && .PREV DISCUSSION... /ISSUED 537 AM EDT SAT MAY 2 2009/ SHORT TERM /TODAY THROUGH MONDAY/... VERY ACTIVE WEATHER PATTERN EXPECTED ACROSS THE U.S. FOR AT LEAST THE NEXT SEVEN DAYS AS A SERIES OF FAST MOVING PACIFIC-DERIVED SHORT WAVES TRAVEL ACROSS THE U.S. WITHIN A MEAN ZONAL FLOW. GFS AND ECMWF IN GOOD AGREEMENT THROUGH THE SHORT TERM. THE BOTTOM LINE FOR OUR CWA IS INCREASING CHANCES FOR THUNDERSTORMS...SEVERE WEATHER...AND AS THE EVENTS CONTINUE...LIKELY FLOODING AS WELL. THE UPPER RIDGE THAT HAS PROTECTED THE SE U.S. FROM CONVECTION FOR THE PAST WEEK HAS SHIFTED SE OFF THE FL COAST AND IS NO LONGER A FACTOR. A BROAD UPPER TROUGH ACROSS THE NE U.S. WILL GRADUALLY SINK SOUTHWARD THE NEXT FEW DAYS. THIS WILL ALLOW FOR INCREASING DYNAMICS AND SLIGHTLY BETTER SHEAR AS THE SHORT WAVES ARE ABLE TO PENETRATE DEEPER INTO THE SOUTHERN STATES. IN ADDITION...A WEST-EAST ORIENTED FRONTAL SYSTEM... THAT HAS REMAINED JUST TO OUR NORTH FOR THE PAST SEVERAL DAYS...WILL FINALLY SAG SOUTHWARD INTO THE CWA BY MONDAY...AND IN THE INTERIM REMAIN AS A CLOSE BY FOCUSING MECHANISM FOR CONVECTIVE ACTIVITY. WITHIN THE SHORT TERM...THERE ARE TWO MAIN PERIODS OF CONCERN FOR SEVERE THUNDERSTORMS...THIS AFTERNOON AND MONDAY. THROUGH SUN...THE MOST FAVORABLE AREA FOR CONVECTION WILL REMAIN ACROSS NORTH GEORGIA...CLOSEST TO THE FORCING ASSOCIATED WITH THE STALLED FRONT ACROSS THE TN VALLEY AS WELL AS SHORT WAVE ENERGY. COMPARED TO RECENT EVENTS OVER THE PAST MONTH...SHEAR IS NOT OVERLY IMPRESSIVE...BUT GFS PROGGED SAT AFTERNOON CAPES OF 3000-4000 J/KG ARE THE HIGHEST WE HAVE PROBABLY SEEN SINCE LAST SUMMER. EVEN ON A TYPICAL SUMMER DAY IN THESE PARTS...SUCH INSTABILITY USUALLY RESULTS IN NUMEROUS PULSE SEVERE THUNDERSTORMS. WITH NUMEROUS CONVECTIVE OUTFLOW BOUNDARIES FROM CURRENT ONGOING CONVECTIVE COMPLEXES RIDING ALONG THE FRONTAL BOUNDARY ACROSS AR/MO/TN EXPECTED TO ARRIVE IN N GA DURING PEAK AFTERNOON INSTABILITY...WOULD EXPECT TO SEE WIDESPREAD THUNDERSTORMS ACROSS N GA AT THAT TIME...AND JUST LIKE FRIDAY...SOUTHWARD MOVING OUTFLOW BOUNDARIES WILL ALLOW THE ACTIVITY TO BUILD DEEPER INTO THE STATE. SPCS OUTLOOK FOR A SLIGHT RISK ACROSS MUCH OF THE CWA AGREES WELL WITH MY THINKING. GIVEN THE INSTABILITY AND TIME OF YEAR...RESIDENTS SHOULD ALSO BE CONCERNED ABOUT CG LIGHTNING TODAY...AS IT WILL LIKELY BE SOME OF THE WORST WE HAVE SEEN SINCE LAST SUMMER. PLAN TO INCLUDE MENTION OF BOTH SEVERE AND FREQUENT LIGHTNING IN THE ZONES. POPS WILL VARY FROM CATEGORICAL NORTH TO SLIGHT CHANCE FAR SE PART OF THE CWA. SUN SHOULD SEE A REPEAT OF CONVECTION ACROSS THE N...SOME POTENTIALLY STRONG TO SEVERE. A STRONGER LOW-LEVEL WIND FIELD IN RESPONSE TO STRENGTHENING SFC LOW PRESSURE ACROSS THE MS/TN VALLEY AND THE NEXT UPSTREAM SHORT WAVE MAY SERVE TO ENHANCE SEVERE THREAT NW/NC AREAS SUN AFTERNOON. HOWEVER...SUN NIGHT-MON APPEAR TO BE VERY ACTIVE AS THE ABOVE REFERENCED SHORT WAVE...AIDED BY THE NE U.S. POLAR VORTEX...FINALLY PUSHES THE FRONT SE INTO THE CWA. UPSTREAM STRONG-SEVERE CONVECTION WILL DRIFT INTO THE CWA EARLY MON AND THEN THROUGH THE CWA DURING THE DAY. DECENT SHEAR AND INSTABILITY SUGGEST A SIGNIFICANT SEVERE THREAT EXISTS FOR THE ENTIRE CWA MON...BUT COULD END UP BEING AN EARLY MORNING EVENT IN THE NW AND AN AFTERNOON EVENT FOR THE SE PART OF THE CWA. FOR TEMPS...PERSISTENCE APPEARS TO BE THE BEST OPTION FOR SAT-SUN. THE MET MOS HAS SHOWN THE LEAST BIAS ON MAX TEMPS THE PAST FEW DAYS...THUS NO REAL JUSTIFICATION FOR DEVIATING MUCH FROM THE MET MOS. THE MAV MOS HAS SHOWN A DEFINITE WARM BIAS. GIVEN EXPECTED CLOUD COVER AND PCPN LATER IN THE DAY...THIS FURTHER LEAD CREDIBILITY TO THE COOLER MET MOS. OVERALL...LITTLE DAY-TO-DAY TEMP CHANGE IS EXPECTED WITH NO APPRECIABLE CHANGE IN AIR MASS THROUGH MON. MIN TEMPS WILL REMAIN WELL ABOVE NORMAL WITH CLOUD COVER AND DEWPOINTS HOVERING IN THE 60S. MAX TEMPS WILL BE NEAR NORMAL NORTH TO ABOVE NORMAL SOUTHERN AREAS. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ACTIVE WEATHER PATTERN EXPECTED TO CONTINUE THROUGH THE ENTIRE EXTENDED PERIOD WITH A SERIES OF FAST MOVING SHORT WAVES EMBEDDED WITHIN ZONAL FLOW. ECMWF/GFS DIFFER SOMEWHAT ON TUE...WITH THE GFS SHOWING SIGNIFICANT DRYING BEHIND THE MON SYSTEM...WHILE THE ECMWF SHOWS A LESS DEFINITE DRYING SCENARIO...HOLDING WEAK SHORT WAVE ENERGY BACK TO THE WEST...AND HENCE SOME LOW CHANCE POPS. BEING THAT THIS IS THE 12Z ECMWF RUN...PLAN TO LEAN TOWARD THE DRIER GFS FOR NOW...HOLDING ONTO SLIGHT CHANCE POPS ONLY IN THE SE PART OF THE CWA TUE. ANOTHER ROUND OF STRONG TO SEVERE TSRA THUNDERSTORMS LIKELY WED AS A NEGATIVELY TILTED SHORT WAVE MOVES FROM THE CENTRAL U.S. INTO THE EASTERN U.S. A SERIES OF SHORT WAVES WILL CONTINUE TO MOVE EAST FOLLOWING THIS SYSTEM...KEEPING MINIMALLY AN ACTIVE DIURNAL CONVECTIVE PATTERN IN PLACE. ANOTHER SHORT WAVE PROMISES TO BRING ANOTHER ROUND OF CONVECTION BY SAT. CANNOT TOTALLY RULE OUT SLIGHT CHC POPS BETWEEN THE STRONGER SHORT WAVES...BUT AT THIS POINT IT DOES NOT APPEAR TO BE A TOTALLY SUMMERLIKE EVERY AFTERNOON PULSE THUNDERSTORM PATTERN JUST YET. THERE IS STILL SUFFICIENT SYNOPTIC FORCING FOR ACTIVITY TO REMAIN SOMEWHAT ORGANIZED AND CONCENTRATED MORE IN CERTAIN PERIODS THAN OTHERS. FOR NOW...THIS WOULD APPEAR TO BE WED AND SAT...WITH A LULL IN THE ACTIVITY IN BETWEEN. HAVE GENERALLY ACCEPTED MOS MAX TEMPS...BUT RAISED MIN TEMPS ON OBVIOUS NIGHTS OF STRONG SOUTHERLY FLOW AND CLOUD COVER. NO SIGNIFICANT CHANGE IN AIR MASS IS EXPECTED THROUGH THE WEEK...WITH HIGHS MOSTLY AROUND 80 AND LOWS AROUND 60 FOR MOST OF THE CWA...SOMEWHAT WARMER SOUTH. AVIATION /8AM TODAY THROUGH 8AM SUNDAY/... GENERALLY EXPECTING VFR CEILINGS TO PREVAIL OVER THE TAF SITES THROUGH THIS EVENING. THERE ARE A FEW POCKETS OF LOW STRATUS IFR CEILINGS THIS MORNING DUE TO THE RECENT RAINFALL...BUT IT WILL HAVE A SHORT DURATION. THE ATMOSPHERE OVER THE FORECAST AREA IS RIPE FOR CONVECTION SO WILL SEE A FEW TSTMS POP UP AFTER 2 PM BECOMING MORE WIDESPREAD BY 5 PM. EXPECT IFR CEILINGS TO FORM AFTER MIDNIGHT IN AREAS THAT RECEIVED MEASUREABLE RAIN TODAY. VISIBILITIES WILL LIKELY REDUCE ONLY IN THE PRECIPITATION. A PREDOMINATE SOUTHWEST TO SOUTH SURFACE FLOW OF 5 TO 10 KNOTS WILL CONTINUE THROUGH SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 80 63 81 65 76 / 60 60 30 50 70 ATLANTA 77 64 80 65 74 / 60 70 40 50 70 BLAIRSVILLE 72 59 72 60 68 / 80 70 60 70 70 CARTERSVILLE 76 63 79 62 74 / 70 70 40 60 70 COLUMBUS 84 65 86 67 82 / 40 20 20 10 70 GAINESVILLE 76 62 77 64 70 / 70 70 30 60 70 MACON 84 64 87 64 83 / 40 20 20 10 70 ROME 75 62 80 65 76 / 80 70 50 70 60 PEACHTREE CITY 78 64 81 64 76 / 60 60 30 50 70 VIDALIA 84 63 88 65 86 / 20 20 5 10 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19/16
Hazardous weather outlook, May 2, 11:17 AM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1117 AM EDT SAT MAY 2 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1117 AM EDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE EAST THROUGH THE TENNESSEE VALLEY AND NORTH GEORGIA THROUGH TONIGHT. THE COMBINATION OF UPPER LEVEL DYNAMICS...DIURNAL HEATING AND OUTFLOW BOUNDARIES WILL CAUSE AREAS OF THUNDERSTORMS TO MOVE INTO GEORGIA THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE PENNY TO QUARTER SIZED HAIL...DAMAGING WINDS...CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. THE MAIN THREAT AREA IS NORTH OF A LINE FROM FORT BENNING...TO PERRY...TO LOUISVILLE. .DISCUSSION... THE COMBINATION OF UPPER LEVEL DYNAMICS...DIURNAL HEATING AND OUTFLOW BOUNDARIES WILL CAUSE AREAS OF THUNDERSTORMS TO MOVE INTO AND DEVELOP OVER GEORGIA THROUGH TONIGHT. CAPES WILL INCREASE TO AROUND 3000 AND LIFTED INDEX VALUES WILL DECREASE TO MINUS 4. THIS ENVIRONMENT WILL LIKELY PRODUCE SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS OVER NORTH GEORGIA ON SUNDAY. OTHERWISE THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. ALSO SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 2, 10:36 AM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1036 AM EDT SAT MAY 2 2009 GAZ001>007-011-021530- 1036 AM EDT SAT MAY 2 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN CHATTOOGA...GILMER...FANNIN...DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 1130 AM EDT... AT 1026 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM TENNGA TO 6 MILES SOUTHWEST OF CEDAR GROVE...MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS CHATTOOGA...GILMER...FANNIN...DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES THROUGH 1130 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR GROVE...CISCO... GREGORY...TENNGA... TUNNEL HILL...BEAVERDALE...VARNELL...COHUTTA...WOOD STATION...BLUE SPRING...BEAUMONT...RINGGOLD...LAFAYETTE...LINWOOD AND ROCK SPRING. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:16 PM EDT | Tornado Warning | FFC | Bartow, Floyd | 44 min |
| May 1, 8:28 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Haralson, Paulding, Polk | 62 min |
| May 1, 8:34 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Fannin, Gilmer, Lumpkin, Pickens and 1 more | 56 min |
| May 1, 8:54 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb | 28 min |
| May 2, 4:04 PM EDT | Flood Watch | FFC | Catoosa, Chattooga, Dade, Fannin, Floyd, Gilmer and 6 more | 36 hr |
| May 2, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 40 min |
| May 2, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Laurens, Twiggs, Wilkinson | 45 min |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.